Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of pepcid complete tablets?

In oct 2011, I had a severe heartburn incident in which I took 4 Pepcid complete tablets in 12 hours. Over the next several days, I have developed a severe lower left intestinal pain that radiates in the side and back area. The painful spot is permanent and will not go away. Antibiotics have helped, but only to a point. I cannot sleep on my left side, the pain that arises is terrible. Is this necrotising entercolitis? I am 52 yrs old with a history of IBS and excessive acid, Pepcid usage has been higher in the prior 6 months.
Thu, 7 May 2020
Report Abuse
General & Family Physician 's  Response
Hi,

The cause of abdominal pain should be identified. Upper gastro intestinal endoscopy and abdominal ultrasound should be done. Your symptoms mostly suggest peptic ulcer complications.Helicobacter pylori is a bacteria that can cause gastritis. A course of multi-drug regimen of antibiotics will be required to reduce the infection.

Injectable proton pump inhibitors may be required to reduce complications and heal the ulcers. Also any history of fever, blood in stools, renal stones or diarrhoea should be ruled out.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Antacid


What are the side effects of pepcid complete tablets?

Hi, The cause of abdominal pain should be identified. Upper gastro intestinal endoscopy and abdominal ultrasound should be done. Your symptoms mostly suggest peptic ulcer complications.Helicobacter pylori is a bacteria that can cause gastritis. A course of multi-drug regimen of antibiotics will be required to reduce the infection. Injectable proton pump inhibitors may be required to reduce complications and heal the ulcers. Also any history of fever, blood in stools, renal stones or diarrhoea should be ruled out. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician